Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 79, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Dec 2, 2009, 3:05 PM CST for Jackson County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2009, 3:05 PM CST (21:05 UTC)
- Expired
- Dec 2, 2009, 3:20 PM CST
- In force
- 15 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 022105
TORHUN
ALC071-022130-
/O.NEW.KHUN.TO.W.0079.091202T2105Z-091202T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CST WED DEC 2 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 330 PM CST
* AT 305 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 7 MILES SOUTHWEST OF FABIUS...OR ABOUT 11 MILES EAST OF
SCOTTSBORO...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
FABIUS.
FLAT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3479 8564 3478 8564 3476 8566 3475 8566
3469 8586 3475 8591 3487 8578 3481 8563
TIME...MOT...LOC 2105Z 223DEG 24KT 3473 8585
$$
AK1 follow-up statement
000
WWUS54 KHUN 022120
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CST WED DEC 2 2009
ALC071-022129-
/O.CAN.KHUN.TO.W.0079.000000T0000Z-091202T2130Z/
JACKSON AL-
320 PM CST WED DEC 2 2009
...THE TORNADO WARNING FOR EAST CENTRAL JACKSON COUNTY IS CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM THAT PROMPTED THE
TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. THEREFORE THE
TORNADO WARNING HAS BEEN CANCELED.
BRIEF HEAVY RAIN...AND GUSTY WINDS TO 40 MPH WERE STILL POSSIBLE
FROM THIS STORM. STAY INDOORS UNTIL THE STORM HAS PASSED.
LAT...LON 3479 8564 3478 8564 3476 8566 3475 8566
3469 8586 3475 8591 3487 8578 3481 8563
TIME...MOT...LOC 2119Z 214DEG 34KT 3483 8576
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Dec 2, 1:34 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Dec 2, 1:34 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 134 PM CST WED DEC 2 2009 .MESOSCALE UPDATE... SHALLOW CONVECTION HAS DEVELOPED DURING THE PAST COUPLE OF HOURS ALONG THE CDFNT JUST E OF THE I-65 CORRIDOR. THE WARM SECTOR HAS REACHED NWD TO THE TN RIVER E OF I-65 WITH TEMPS IN THE L60S WITH DEW POINTS AROUND 60F. THE WEDGE FRONT WAS STILL HOLDING ON AND ENHANCING THIS BOUNDARY FURTHER IN NRN GA INTO FAR NERN AL. AS A RESULT...0-1KM SRH IS RUNNING AOA 400 M2/S2 IN NERN AL. WITH SOME BREAKS IN THE CLOUDS JUST AHEAD OF THE CONVECTION...WEAK SHALLOW INSTABILITY IS AIDING THE CONVECTION. THUS...ALTHOUGH LIMITED...WE WILL MONITOR RADAR CLOSELY FOR SHALLOW MESO-CYCLONE DEVELOPMENT ALONG THIS LINE OF SHRA. .DISCUSSION... THE SFC LOW HAS NOW ADVANCED INTO SRN TN JUST W OF LAWRENCEBURG WITH THE POWERFUL UPPER LOW OVER SRN AR. A DRY SLOT IS WRAPPING WELL INTO THE SYSTEM THRU AL INTO MIDDLE TN AND WRN KY. LOW CIGS AND DRIZZLE SHOULD PERSIST INTO THE EVENING HOURS AT LEAST AS THE MOIST COOLER AIR NOW OVER THE LWR MS VALLEY ADVECTS AROUND THE LOW INTO THE TN VALLEY. TEMPS AND DEW POINTS WERE RAISED A FEW DEGREES TNGT BASED ON THIS UPSTREAM AIRMASS. EVENTUALLY...THE COOLER AIR OVER THE MO VALLEY SHOULD ADVECT AROUND THE CIRCULATION ON THURSDAY. MODEL GUIDANCE SUGGESTS A REDUCTION IN THE LOWER CLOUDS BY LATE THU...BUT HAVE REMAINED PESSIMISTIC ON TEMPS KEEPING THEM IN THE M40S. IF WE CLEAR OUT THU NIGHT...TEMPS SHOULD FALL BLO FREEZING...ALTHOUGH UPPER JET CI/CS STREAMS IN QUICKLY AHEAD OF THE NEXT TROF...SO FURTHER ADJUSTMENTS ARE PSBL IN FUTURE FCSTS. CONFIDENCE IN -SN IS INCREASING A BIT TDA OVER THIS TIME YDA FOR FRI NGT/SAT MORN...BUT NOT ENOUGH TO INCREASE POPS/ACCUMS. THE 00Z GFS ENSEMBLE MEAN KEEPS THE SFC LOW TRACK...IF ANY...ACROSS THE NRN CENTRAL GULF THRU THE CENTRAL FL PENINSULA. THIS IS TRADITIONALLY NOT A FAVORABLE TRACK FOR MEASURABLE SN FOR THE HSV AREA BASED ON A LCL STUDY. THE ATMO WILL ALSO NEED TO OVERCOME A SIGNIFICANT LYR OF DRY AIR BLO THE MOIST DENDRITIC LYR. -DIV Q FIELDS SUGGEST WEAK TO MDT Q-G FORCING...MAINLY TO OUR S...WHILE 7H FN VECTORS ARE SHOWING SOME SIGNAL OF BANDED FORCING AS WELL. 09Z SREF GUIDANCE IS PROGGING SNOWFALL PROBS IN THE 30-50 PCT RANGE LATE FRI NGT INTO SAT MORN AS WELL...WITH CUMBERLAND PLATEAU LOCATIONS (I.E. SEWANEE TN AND NERN AL) MOST FAVORED BY SAT MORNING. WE WILL MAINTAIN SCHC OF -SN AT THIS TIME GIVEN THAT PREVIOUS GFS ENS MEAN SOLUTIONS HAVE MAINTAINED A STRONGER HIGH AND LIMITED PRECIP TO OUR S. FEW CHGS MADE TO THE EXTENDED FCST...WITH GFS ENSEMBLE MEAN MOS FAVORED ATTM. THE NEXT SUBSTANTIAL THREAT OF PRECIP LOOKS TO BE ON DAY 8. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 40 46 30 46 29 / 40 10 0 10 20 SHOALS 41 47 30 46 29 / 40 10 0 10 20 VINEMONT 40 46 30 45 29 / 30 10 0 10 20 FAYETTEVILLE 40 45 29 43 27 / 40 10 0 10 20 ALBERTVILLE 38 46 30 46 31 / 30 10 0 10 20 FORT PAYNE 40 46 30 44 27 / 40 10 0 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AK
Hazardous weather outlook, Dec 2, 12:16 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1216 PM CST WED DEC 2 2009 ALZ001>010-016-TNZ076-096-097-030300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1216 PM CST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. GUSTY EAST TO SOUTHEAST WINDS CAN BE EXPECTED THROUGH THIS EVENING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. WIND GUSTS WILL APPROACH 30 MPH ACROSS...ESPECIALLY ACROSS NORTHEAST ALABAMA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD AIR MASS AND MOISTURE FROM A LOW PRESSURE SYSTEM MOVING FROM THE NORTHERN GULF OF MEXICO WILL BRING A SLIGHT CHANCE OF SNOW ON FRIDAY NIGHT AND SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SL
In the hours before
Special weather statement, Dec 2, 1:21 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 121 PM CST WED DEC 2 2009 ALZ006-008-009-016-TNZ097-022000- CULLMAN-FRANKLIN-JACKSON-MADISON-MARSHALL- 121 PM CST WED DEC 2 2009 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN...FRANKLIN...JACKSON... MADISON AND MARSHALL COUNTIES UNTIL 200 PM CST... AT 118 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS CONTAINING GUSTY WINDS ALONG A LINE EXTENDING FROM HANCEVILLE TO MOORES MILL...MOVING NORTHEAST AT 40 MPH. WINDS UP TO 50 MPH AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THESE SHOWERS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HAMPTON COVE...EDDY. PLEVNA...MAYSVILLE. UNION GROVE. NEW HOPE...GURLEY. HEBRON...DOUGLAS. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. KDW
Special weather statement, Dec 2, 2:03 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 203 PM CST WED DEC 2 2009 ALZ008>010-TNZ097-022100- DE KALB-FRANKLIN-JACKSON-MARSHALL- 203 PM CST WED DEC 2 2009 ...SIGNIFICANT WEATHER ALERT FOR DEKALB...FRANKLIN...JACKSON AND MARSHALL COUNTIES UNTIL 300 PM CST... AT 200 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS PRODUCING GUSTY WINDS...EXTENDING FROM TIMS FORD LAKE TO ALBERTVILLE...MOVING NORTHEAST AT 40 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COLUMBUS CITY...MAXWELL. TIMS FORD LAKE...BELVIDERE. LIM ROCK...ESTILLFORK. ESTILL SPRINGS. HUSTLEVILLE...BOAZ. ALBERTVILLE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. KDW
Special weather statement, Dec 2, 3:01 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 301 PM CST WED DEC 2 2009 ALZ009-022130- JACKSON- 301 PM CST WED DEC 2 2009 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 330 PM CST... AT 255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A HEAVY SHOWER CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH. THIS SHOWER WAS LOCATED NEAR PISGAH...OR 8 MILES EAST OF SCOTTSBORO...MOVING NORTHEAST AT 35 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS SHOWER. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PISGAH. FABIUS. FLAT ROCK. HIGDON. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. KDW
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.